Relief for increased ATN pain following teeth whitening?
I have been diagnosed with ATN following a root canal/tooth extraction in Dec. 2007. My pain (located in certain teeth, my lower gums, and jaw area) is a constant dull ache, increasing as the day progresses. With the help of Neurontin and Klonopin, I functioned at a fairly high level from the summer of 2008 until the summer of 2009. In July of 2009, I used a brush-on tooth whitening gel I order online (I know - big mistake). After using it about 2 weeks, my ATN symptoms tripled in severity! In addition to my "normal" symtoms, I have some minor gum sensitivity in other spots.(I tried Flouride gel-didn't work) The pain has caused my TMJ to flare up, and I am in PT for that. My dentist said my bite is way off (probably b/c of the TMJ) but he doesn't want to fix that until after PT is finished. I had decreased my dose of Neurontin to 900 mg; I am now taking 1500-1800mg per day to help the pain. Do you have any suggestions about anything that might counteract the effects of the carbomide peroxide? Do you think this increase in pain is temporary or have I done further damage to my nerves? Should I persue other treatments?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.